MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Stretched (1601); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that additional intervention was performed to remove a coil.A 6mmx20cm.035 interlock 2d embolic coil was selected for use.The target location was located in an ovarian vein.After deployment, the physician noticed a wire hanging loose from the coil.The deployment was noted to be less smooth than normal.The coil was stretched from the ovarian vein into the iliac vein and vena cava.The physician decided to remove the coil via a snare.Another.035 interlock device was used and the procedure was completed successfully.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this.035 interlock 2d embolic coil was analyzed.There were no identified failures or evidence that could be lost due to decontamination process.Media inspection of photos found that the coil was inside a recipient, the coil seemed to be stretched and kinked.Visual inspection showed that only a main coil was returned.The coil was found kinked and stretched.Microscopic inspection showed that the zap tip has a smooth surface and the interlocking arm was detached and not returned.Dimensional inspection found that there was distal fiber loss, due to the coil condition.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11992605
Report Number2134265-2021-07483
Device Sequence Number922286
Product Code KRD
UDI-Device Identifier08714729793021
UDI-Public08714729793021
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2023
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0026481627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/13/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;